Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 41, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Apr 20, 2021, 3:04 PM CDT. It took effect at Apr 20, 2021, 10:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2021, 3:04 PM CDT (20:04 UTC)
- In effect from
- Apr 20, 2021, 10:00 PM CDT
- Expired
- Apr 21, 2021, 4:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
745 WHUS74 KHGX 202004 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 304 PM CDT Tue Apr 20 2021 GMZ335-210415- /O.NEW.KHGX.SC.Y.0041.210421T0300Z-210421T1300Z/ Galveston Bay- 304 PM CDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT WEDNESDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and rough bay waters expected. * WHERE...Galveston Bay. * WHEN...From 10 PM this evening to 8 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-210415- /O.NEW.KHGX.SC.Y.0041.210421T0600Z-210421T1300Z/ Matagorda Bay- 304 PM CDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and rough bay waters expected. * WHERE...Matagorda Bay. * WHEN...From 1 AM to 8 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-210415- /O.NEW.KHGX.SC.Y.0041.210421T0600Z-210421T1600Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 304 PM CDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 11 AM CDT WEDNESDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 1 AM to 11 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
544 WHUS74 KHGX 210446 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1146 PM CDT Tue Apr 20 2021 GMZ330-211300- /O.CON.KHGX.SC.Y.0041.210421T0600Z-210421T1300Z/ Matagorda Bay- 1146 PM CDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots and rough bay waters expected. * WHERE...Matagorda Bay. * WHEN...Until 8 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ335-211300- /O.CON.KHGX.SC.Y.0041.000000T0000Z-210421T1300Z/ Galveston Bay- 1146 PM CDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY... * WHAT...North winds 15 to 25 knots. Bay waters rough. * WHERE...Galveston Bay. * WHEN...Until 8 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-211300- /O.CON.KHGX.SC.Y.0041.210421T0600Z-210421T1600Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1146 PM CDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT WEDNESDAY... * WHAT...Northeast winds 20 to 25 knots with gusts up to 35 knots expected. Seas 4 to 8 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 11 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
830 WHUS74 KHGX 210839 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 339 AM CDT Wed Apr 21 2021 GMZ330-335-211300- /O.CON.KHGX.SC.Y.0041.000000T0000Z-210421T1300Z/ Matagorda Bay-Galveston Bay- 339 AM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots and rough bay waters expected. * WHERE...Matagorda Bay. * WHEN...Until 8 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-211600- /O.CON.KHGX.SC.Y.0041.000000T0000Z-210421T1600Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 339 AM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...Northeast winds 20 to 25 knots with gusts up to 35 knots expected. Seas 4 to 8 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 11 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
985 WHUS74 KHGX 211345 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 845 AM CDT Wed Apr 21 2021 GMZ370-375-212100- /O.EXT.KHGX.SC.Y.0041.000000T0000Z-210421T2100Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 845 AM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots expected. Seas 4 to 8 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-211600- /O.CON.KHGX.SC.Y.0041.000000T0000Z-210421T1600Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 845 AM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots expected. Seas 4 to 8 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 11 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
805 WHUS74 KHGX 211558 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1058 AM CDT Wed Apr 21 2021 GMZ350-355-211800- /O.EXT.KHGX.SC.Y.0041.000000T0000Z-210421T1800Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 1058 AM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots expected. * WHERE...Nearshore Gulf of Mexico waters. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-212100- /O.CON.KHGX.SC.Y.0041.000000T0000Z-210421T2100Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1058 AM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots expected. Seas 6 to 8 feet. * WHERE...Offshore Gulf of Mexico waters. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
749 WHUS74 KHGX 212003 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 303 PM CDT Wed Apr 21 2021 GMZ370-375-212115- /O.CON.KHGX.SC.Y.0041.000000T0000Z-210421T2100Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 303 PM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 20 to 25 knots. Seas 6 to 8 feet. * WHERE...Offshore Gulf of Mexico waters. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 12:35 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 20, 12:35 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1235 PM CDT Tue Apr 20 2021 .SHORT TERM [Today Through Wednesday Afternoon]... Clear skies across the area now and should prevail through the afternoon. Cold front making quick time marching south and should reach the College Station area 4-5 pm and Downtown Houston 7-8 pm and Galveston by 11 pm. Gusty north winds in the wake of the front and a quick cool down as well. Temperatures in North TX have fallen by 10 degrees or so by 2 hours after FROPA. Will probably get some clouds after FROPA with moist isentropic lift. Skies should become partly to mostly sunny by Wednesday morning. 45 && .AVIATION [18Z TAF Issuance]... VFR...guidance is not very bullish for MVFR ceilings post frontal but with the lagging 850 front and moist isentropic lift in the 925-875mb layer have swung forecast more in line with MVFR ceilings after 06z but ending by 10-13z. Gusty north winds in the wake of the FROPA gradually becoming NE Wed morning. 45 && .PREV DISCUSSION /Issued 354 AM CDT Tue Apr 20 2021/... .LONG TERM [Wednesday Night Through Tuesday Night] Surface high pressure will be sliding across the Lower Mississippi Valley Wednesday night inducing a southeasterly flow into Texas. Despite this southerly fetch, clear skies and low humidity will allow for temperatures Wednesday night to stay on the cooler side with overnight lows in the 40s north of I-10, and in the low 50s south of I-10. Warmer temperatures and higher moisture content gets advected into the area during the day on Thursday bringing afternoon highs back into the low to mid 70s. Some isolated to scattered showers and thunderstorms will be possible Thursday afternoon west of I-45 with the highest chances being down near Matagorda Bay. WAA continues Thursday night, which combined with increased cloud coverage will lead to warmer overnight temperatures around 10 to 15 degrees warmer than Wednesday night. Meanwhile, an upper level low pressure system will be entering the Desert Southwest - which will end up leading a fairly wet Friday/Saturday. Scattered to widespread precipitation will develop on Friday as shortwave trough out ahead of larger upper level low. PWATs on Friday will be approaching 2 inches, so some locally heavy rainfall is possible. The chance of showers and thunderstorms will continue until the associated cold front pushes through overnight Friday into Saturday morning. There is a chance of strong to severe thunderstorms developing not only out ahead of the cold front on Friday afternoon, but also with the FROPA Friday night. This timeframe is still beyond the reach of most of the CAM guidance, but something to monitor in the coming days. Even though a cold front will be moving through Friday night/Saturday morning, you wouldn't know that looking at the temperature forecast through the weekend. Cloud cover and precipitation on Friday will keep daytime highs in the upper 70s to low 80s. Clearing skies behind the FROPA as high pressure build over Texas will lead to high temperatures climbing into the low to mid 80s Saturday through Tuesday. Fowler .MARINE... Light to moderate onshore flow will persist through the day today. A cold front will move through the coastal waters shortly after midnight tonight ushering in moderate northerly winds that last through the mid morning hours on Wednesday. Conditions will be borderline between caution flags and small craft advisories. Light to moderate easterly flow develops Wednesday evening through Thursday morning as high pressure slides to the east. The flow does becoming a more moderate southeasterly flow Thursday afternoon through Friday night ahead of an approaching low pressure system to the west. Scattered showers and isolated thunderstorms may be possible in the waters off of Matagorda Bay Thursday afternoon. The chance of precipitation increases Friday through Saturday morning as the aforementioned low pressure system moves through the area. The associated cold front will move through Saturday morning bringing a northerly wind flow across the waters. Wave heights will be climbing to 4 to 6 feet behind the cold front passage later tonight, and then climb to 5 to 8 feet by Thursday night as the onshore persists. These wave heights do not appear to decrease until the weekend after the second cold front's passage. Fowler .FIRE WEATHER... Dry conditions and fairly low RH"s today (bottoming out around 30%). Light winds will prevail into the early-mid afternoon hours. We are, however, looking for a cold front and the potential for some gusty 15-20mph north winds to move into northern parts of the region around 3pm and make it to around the I-10 corridor around 7pm. It'll continue southward overnight. Breezy north winds continue into the morning hours Wed before dropping off to 10-15mph during the afternoon. Min RH's ranging from 25% inland to closer to 50% along the beaches. 47 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 41 66 47 72 60 / 0 0 0 20 40 Houston (IAH) 46 70 50 71 63 / 0 0 0 10 40 Galveston (GLS) 53 69 61 72 69 / 0 0 0 10 40 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM/AVIATION...45 MARINE...Batiste
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.